Jump to content

Reaction To New Migraine Preventive Med?


mkoven
 Share

Recommended Posts

This follows up my recent post on my great new migraine doc.

I've taken the new drug, nimotop, for three days. Each time, 30 minutes after dosage, I get a weird rush, my legs turn red, and my heart rate increases about 15 bpm. Today my bp also suddenly dropped to 80/44 and my throat felt tight-- I had to keep coughing, clearing it. (I'd had a little of this on the first days, but worse today). Doesn't feel allergic-- no itching to speak of. Just a need to cough and a feeling of tightening. I'd touched base with the office after the first day, and they said to check in on Monday.

I'm not sure what to do. I don't know that I feel comfortable taking it again until I speak with the doctor. Which would mean not taking it tomorrow and possibly Monday morning. Does that sound overly cautious? They have a weekend number for doctors, but only for true emergencies. i don't think this is an emergency at this point, but do want input before continuing, as I really didn't like the sudden bp drop and throat tightening.

What do you guys think? Skip tomorrow's pill and call on Monday? Keep taking it anyway and still call Monday?Call on the weekend and risk annoying someone, who may or may not be my doctor, just the person on-call?

Link to comment
Share on other sites

I would put a phone call into the emergency phone number and let the doctor call you back on this before I would take another one, especially since your throat felt tight and had a bp drop. Or just don't take it again until you speak with the doctor on Monday if you feel more comfortable with that depending on your situation.

Link to comment
Share on other sites

The pharmacist won't tell you not to take it, or to take it, but he can certainly tell you if it's a common side effect. It sounds almost like a niacin rush type reaction...weird. But a lot of anti migraine meds are vasodilators, so who knows?

I agree with Sally too, call the on call (that's what they are there for) and ask him/her what they recommend. It would make me a bit nervous too. The throat thing. Good luck! morgan

Link to comment
Share on other sites

Tightening of the throat can be a symptom of allergic reaction, so can the cough.

I wouldn't take it until you get a chance to talk to your doctor.

It's frustrating, as we have such weird reactions to things, and we don't know if it's just our oversensitive bodies, or the real deal---an allergic reaction. A rash and itching is definately a red flag, but not necessarily the only warning of an allergic reaction.

Maxine :0)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...